Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

On lamotrigine for bipolar. Started taking etodolac for arthritis. Could this be etodolac?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
my husband has been taking lamotrigine for bi polar. He was okay. Then he started taking etodolac for arthritis and the symptons came back. Could this be the etodolac?
Posted Sat, 18 May 2013 in Bipolar Disorder
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     76 year old male
•     Known case of Bipolar , hypertension and pituitary adenoma
•     Concern related to relapse after start of etodolac.

Etodolac is a nonsteroidal anti-inflammatory drug (NSAID). It is used for arthritis. It do not have significant interaction with lamotrigine which can lead to relapse.

Following are most probable causes of relapse in following hierarchy:
•     Arthritic pain is a stress for patient and stress can lead to relapse.
•     Bromocriptine can induce psychotic and other psychological symptoms specially in bipolar cases.
•     Poor compliance to medicines.
•     Thyroid related problem due to pituitary adenoma can destabilize bipolar patient on treatment: get thyroid hormonal assay done.

He need reevaluation of case in consultation with endocrinologist and psychiatrist together for better coordination of treatment and to minimize relapse risk.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor